Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 226, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 30, 2004, 8:09 PM EDT for Lorain County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2004, 8:09 PM EDT (00:09 UTC)
- Expired
- Jul 30, 2004, 8:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 25 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:27 PM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 30, 3:27 PM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 327 PM EDT FRI JUL 30 2004 .SHORT TERM (TONIGHT THRU SUNDAY)... THE REGION IS IN A MOIST SW FLOW WITH SCATTERED STRONGER CONVECTION APPROACHING FROM THE SW AT THIS TIME. CAPE VALUES HAVE RISEN TO 1000-2000J/KG OVER THE ERN HALF OF THE CWA WHILE THE WRN HALF IS FAIRLY STABLE. DEEP SFC TO 6KM SHEAR IS LESS THAN 30 KTS EAST OF CLE WHILE SHEAR NR 35 KTS PREVAIL OVER THE W. SVR WX IS POSSIBLE OVER THE ERN HALF OF THE CWA BUT THE LOW SHEAR WILL INHIBIT ORGANIZATION STRUCTURE. CAT POPS FOR TNGT SEEM REASONABLE AS A SHORT WAVE SWEEPS THROUGH THE AREA. THIS FEATURE SHIFTS EAST SAT MORNING WITH SHARP DRYING BEHIND IT. WL DROP THE CHANCE OF PCPN NEAR TOL SAT AFTERNOON. FAIR WEATHER SHOULD MOVE INTO THE REGION SAT EVE AND PERSIST INTO SUN. && .LONG TERM (MON THRU FRI)... VERY WARM AND HUMID CONDITIONS ARE EXPECTED FOR THE FIRST PART OF THE WEEK AS A HIGH DEWPOINT AIRMASS ADVECTS EASTWARD FROM THE UPPER MISSISSIPPI VALLEY. SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR TUE. A COOLER AIR MASS WILL LIKELY BUILD SOUTHWARD OVER THE EASTERN GREAT LAKES LATER IN THE WEEK AND PROVIDE PLEASANT CONDITIONS WITH LOWER HUMIDITY. && .AVIATION (18Z-18Z)... SCT SHWRS/ISOLD TSTMS THIS MRNG HAD EXITED THE CWA AND MOVD OFF TO THE NE. A FEW SCT SHRA RMN OVR THE STA WI CIGS/VSBYS LIFTING. ISENT LIFT ASSOCD WI THE WK WRMFNTAL BNDRY ACRS SRN OH ALG WI THE LOW PRES TO THE SW AND THE APCHG CDFNT FROM THE NW WL PROVDE ENUF UPR DYNMCS FOR A PD OF SHWRS/TSTMS TNGT AND INTO SAT MRNG THESE SYS WL MOV E DURG THE DAY SAT AS A NEW AMS BHND THE CDFNTL PASS FILTERS IN. CIGS/VSBYS TO LWR DURG THE OVRNGT THEN LIFT AFT THE CDFNTL PASS WI THE CHANGING AMS LATE IN THE MRNG. CLRG TO BEGIN OVR THE NW PTNS LATE SAT MRNG. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...RL LONG TERM...RL AVIATION...SM
Hazardous weather outlook, Jul 30, 7:00 AM EDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 700 AM EDT FRI JUL 30 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-311100- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 700 AM EDT FRI JUL 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY SPC HAS INDICATED A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 9:24 PM EDT | Special Marine Warning | CLE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.